Artist makes discomforting self-portraits while on LSD

1,605

An artist took lysergic acid diethylamide (LSD) and spent 9 hours drawing a number of self-portraits. The paintings became increasingly abstract and scary with time, reflecting the effect of the drug.

In an online drug use forum, the user explained how she made her friend take 200mcg of Hallucinogen (LSD) and made her friend draw self-portraits. The friend, who is an artist, illustrated 11 portraits in a nine hour period. The user explained that her friend’s drawings became more colorful and abstract with time as the drug entered her system.

At one point, the artist eventually stopped filling the eyes – leaving them white saying that she didn’t want them to look at her – she made seven such portraits without the iris, making her image look like a scary doll. The two friends wanted to understand the effects of LSD on brain activities, inspired by the US government’s 1950 study – where an artist on crystal was made to draw nine sketches at calculated intervals.

Taking 15 to 45 minutes to draw each portrait, her work become increasingly scary as time went by in her drug-induced state. Although for an artist, it might seem to be abstract art, it was nevertheless abnormal to be using such scary looking colors for normal facial portraitures.

After 45 minutes she started using bright colors, and after two hours her work was featuring additional bright colors which were unnatural and quite abstract – colors like dark pink and violet for skin or orange for hair. After more than four hours she started to make fire like designs under the eyes in her illustration.

The user eventually asked her to try to make a normal drawing as she had initially drawn. After 9h 20mins, the artist was able to bring in humanly colors back, but even her last image when the drug effect had started to come down was quite abstract to her very first illustration.

You might also like
Comments
Loading...